Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 274, NWS Raleigh, NC

July 25, 2011Alamance County, Chatham County, Orange County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 25, 2011, 4:40 PM EDT for Alamance County, Chatham County, Orange County, North Carolina. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2011, 4:40 PM EDT (20:40 UTC)
Expired
Jul 25, 2011, 5:10 PM EDT
In force
30 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Chatham County, NC, Orange County, NC

The radar

The Raleigh/Durham radar (KRAX), 71 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 4:50 PM EDTTSTM WND DMG4 Nnw Teer, NCONE TREE BLOWN DOWN ON MEBANE OAKS ROAD. TIME ESTIMATED.
Jul 25, 5:05 PM EDTTSTM WND DMG4 S Efland, NCONE TREE BLOWN DOWN. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.7 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 809 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
809 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

696 
WUUS52 KRAH 252040
SVRRAH
NCC001-037-135-252130-
/O.NEW.KRAH.SV.W.0274.110725T2040Z-110725T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
440 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN CHATHAM COUNTY IN CENTRAL NORTH CAROLINA
  SOUTHWESTERN ORANGE COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER SUTPHIN...OR 12 MILES NORTHEAST OF SILER
  CITY...MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY
  WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SAXAPAHAW...
  TEER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3603 7909 3578 7903 3571 7943 3597 7949
TIME...MOT...LOC 2041Z 256DEG 7KT 3586 7931

$$

ELLIS
2 follow-up statements
264 
WWUS52 KRAH 252104
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 PM EDT MON JUL 25 2011

NCC001-037-135-252130-
/O.CON.KRAH.SV.W.0274.000000T0000Z-110725T2130Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
504 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN ORANGE...NORTH CENTRAL CHATHAM AND SOUTHEASTERN
ALAMANCE COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
SUTPHIN...OR 12 MILES NORTHWEST OF PITTSBORO...MOVING EAST AT 10 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... TEER...FEARRINGTON...
CARRBORO AND BYNUM.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3574 7933 3598 7940 3603 7909 3578 7903
TIME...MOT...LOC 2104Z 256DEG 7KT 3587 7926

$$

ELLIS
616 
WWUS52 KRAH 252110
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT MON JUL 25 2011

NCC001-037-135-252121-
/O.CAN.KRAH.SV.W.0274.000000T0000Z-110725T2130Z/
ALAMANCE NC-CHATHAM NC-ORANGE NC-
510 PM EDT MON JUL 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE...NORTH
CENTRAL CHATHAM AND SOUTHEASTERN ALAMANCE COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHILE THE IMMEDIATE SEVERE WEATHER THREAT HAS DISSIPATED...ADDITIONAL
SEVERE WEATHER IS POSSIBLE DURING THE NEXT FEW HOURS. BE PREPARED TO
MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE SHELTER IF A WARNING IS
ISSUED.

LAT...LON 3574 7933 3598 7940 3603 7909 3578 7903
TIME...MOT...LOC 2111Z 256DEG 7KT 3587 7924

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:25 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 25, 3:25 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT MON JUL 25 2011

.SYNOPSIS...
THE RIDGE OF HIGH PRESSURE ALOFT WILL RETREAT WEST THROUGH TUESDAY
ALLOWING AN UPPER LEVEL TROUGH TO MOVE INTO THE REGION. STRONG
RIDGING ALOFT WILL REBUILD OVER THE AREA BY THE END OF THE WORK WEEK
RESULTING IN A RETURN TO VERY HOT AND HUMID CONDITIONS.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 315 PM MONDAY...

TONIGHT...
LATEST SFC ANALYSIS SHOWS A SFC TROUGH EXTENDING SOUTHWEST FROM A
SFC LOW NEAR FREDERICKSBURG VA ACROSS THE WESTERN PIEDMONT/FOOTHILLS
REGION OF VA AND NC. LATEST RADAR IMAGERY SHOWS FAIRLY
WIDESPREAD CONVECTION ACROSS THE SOUTHERN APPALACHIANS AND
FOOTHILLS. OTHER SCT CONVECTION CONTINUES TO DEVELOP ACROSS THE
PIEDMONT AND COASTAL PLAIN.

LATEST MESOANALYSIS SHOWS A FAIRLY UNSTABLE AIR MASS ACROSS THE
REGION WITH MLCAPE VALUES RANGING BETWEEN 2-3K J/KG WITH THE
GREATEST INSTABILITY ACROSS THE NORTHERN COASTAL PLAIN. MID LEVEL
LAPSE RATES ARE ANEMIC AND SHEAR IS LACKING. PRECIPITABLE WATER
VALUES RANGE BETWEEN 2.0 AND 2.25. DEEP LAYER WINDS ARE MORE
UNIDIRECTIONAL TODAY AND FROM THE WEST WHICH SHOULD PROVIDE ENOUGH
PUSH TO KEEP STORMS MOVING AND REDUCE THE THREAT OF FLASH FLOODING.
IN GENERAL THE SEVERE WEATHER PARAMETERS ARE DOWN A NOTCH FROM
SUNDAY ALTHOUGH SUFFICIENT INSTABILITY IS PRESENT FOR WIDESPREAD
CONVECTION AND SOME ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED.
THE MAIN THREAT FROM CONVECTION THIS AFTERNOON WILL FOCUS AROUND WET
MICROBURSTS WITH THE STRONGEST STORMS AND SOME FLASH FLOODING ACROSS
URBAN AREAS AND LOCATIONS THAT EXPERIENCED HEAVY RAIN DURING THE
PREVIOUS DAYS.

EXPECT CONVECTION TO BECOME MORE NUMEROUS DURING THE NEXT SEVERAL
HOURS WITH THE GREATEST CONVECTIVE COVERAGE SHIFTING EASTWARD DURING
THE LATE AFTERNOON AND EARLY EVENING HOURS. THE CONVECTION MAY
PERSIST INTO THE MID TO LATE EVENING HOURS WITH THE GREATEST
COVERAGE ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. INCLUDED
HIGH CHC TO LIKELY POPS FOR MOST OF CWA TONIGHT. SHOWERS AND
THUNDERSTORMS SHOULD GRADUALLY BECOME LESS NUMEROUS LATE THIS
EVENING AND WEAKEN WITH THE LOSS OF HEATING AND MARGINAL FORCING.
EXPECT A GOOD AMOUNT OF CLOUDINESS OVERNIGHT WITH FAIRLY DEEP MEAN
MOISTURE. IF SKIES CLEAR MORE THAN EXPECTED...SOME AREA OF FOG ARE
LIKELY. TEMPERATURES TONIGHT SHOULD RANGE IN THE 70-75 RANGE.

THE UPPER TROUGH AXIS WILL SHIFT EAST AND SOUTHEAST ON TUESDAY
REACHING THE WESTERN CAROLINAS DURING THE MORNING. THIS WILL ALLOW
DRIER AIR TO MOVE INTO NORTHERN AND WESTERN PORTIONS OF THE CWA
DURING THE DAY WHICH WILL RESULT IN DECREASING CLOUDINESS. NWP
GUIDANCE IS FAIRLY CONSISTENT IN THE PLACEMENT OF THE TROUGH AXIS
AND FORCING FOR ASCENT ON TUESDAY WHICH NECESSITATES AT LEAST CHC
POPS ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN. WITH SLIGHT
COOL ADVECTION AND COOLER LOW LEVEL THICKNESSES...HIGH TEMPERATURES
SHOULD RANGE ONLY IN THE LOWER 90S. THE SVR THREAT FOR TUES WILL BE
CONFINED TO THE SOUTHEAST COUNTIES AND SHOULD BE LIMITED TO ISOLATED
WIND DAMAGE FROM WET MICROBURSTS. -BLAES

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
AS OF 310 PM MONDAY...

THE PROXIMITY INVOF THE COAST OF THE CAROLINAS OF THE LOW-MID LEVEL
TROUGH FORECAST TO SETTLE SLOWLY SOUTHEASTWARD THROUGH NC ON
TUE...SHOULD MAINTAIN GENERALLY BROKEN ALTOCUMULUS OVER THE FAR
SOUTHEASTERN CWFA TUE NIGHT. MOSTLY CLEAR ELSEWHERE. LOWS 68 TO 74.
THE TROUGH AND ASSOCIATED MID LEVEL MOIST AXIS SHOULD DRIFT IN A
CYCLONIC LOOP WESTWARD AROUND THE MID LEVEL RIDGE FORECAST TO BUILD
QUICKLY OVER THE MIDDLE ATLANTIC REGION WED AND WED NIGHT. THE
RELATIVE PROXIMITY OF THE TROUGH/MOIST AXIS WARRANT A SLIGHT CHANCE
OF DIURNAL STORMS NEAR THE SC BORDER WED AFTERNOON. THE EXPANSION OF
THE RIDGE ALOFT WILL ALSO HERALD THE BEGINNINGS OF HEATING
TEMPERATURES...WITH HIGHS GENERALLY IN THE MIDDLE 90S.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 245 PM MONDAY...

MEDIUM RANGE GUIDANCE CONTINUES TO SUGGEST A REPEAT PERFORMANCE OF
HEAT THROUGH SAT -- THOUGH WITH AN INCREASE IN MODEL SOLUTION SPREAD
REGARDING THE FORECAST POSITIONING AND STRENGTH OF THE SUB-TROPICAL
RIDGE INVOF THE CAROLINAS -- FOLLOWED BY RIDGE RETROGRESSION AND
RESULTANT LESS HOT TEMPERATURES AND INCREASED PROBABILITY OF STORMS
OVER THE MIDDLE ATLANTIC REGION SUN-MON. THIS PROJECTED TRANSITIONAL
PATTERN IS VERY SIMILAR TO THE ONE OF RECENT DAYS.

THU-SAT NIGHT: VERY HOT TEMPERATURES ARE ACCORDINGLY EXPECTED IN THE
MIDDLE TO UPPER 90S THU...FOLLOWED BY UPPER 90S TO LOWER 100S
FRI-SAT. PRECIPITATION CHANCES STILL LOOK QUITE LOW GIVEN THE
PRESENCE OF THE OVERHEAD SUBSIDENT RIDGE ALOFT. HOWEVER...THE
INCREASED MODEL SPREAD REGARDING THE POSITIONING OF THE RIDGE SEEMS
IN PART A FUNCTION OF AN INVERTED MID LEVEL TROUGH/MOIST AXIS WITHIN
A WEAKNESS IN THE RIDGE OVER THE APPALACHIANS...WHICH COULD PROVIDE
ADEQUATE MOISTURE AND LIFT FOR A FEW LATE AFTERNOON STORMS BY FRI
AND ESPECIALLY SAT.

SUN-MON: HIGHS GENERALLY IN THE LOWER TO MIDDLE 90S...AMIDST TROUGH
AMPLIFICATION ALOFT AND INCREASING CLOUD AND SCATTERED TO NUMEROUS
STORM COVERAGE INVOF A DIFFUSING FRONTAL ZONE OVER THE MIDDLE
ATLANTIC STATES SUN-MON.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
AS OF 145 PM MONDAY...

SCT TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTN AND EVENING
ACROSS CENTRAL NC. THE THUNDERSTORMS WILL BE MOST NUMEROUS ACROSS
THE WESTERN PIEDMONT AND HIGHER ELEVATIONS EARLY THIS AFTN WITH THE
BULK OF THE ACTIVITY TRANSITIONING EAST WITH TIME DURING THE
EVENING. WILL INCLUDE A MENTION OF CB IN THE TAFS FOR THE FIRST 4 OR
SO HOURS WITH THE EXPECTATION THAT THE CONVECTION WILL LIKELY
CONTINUE PAST 00Z WHICH WILL REQUIRE ADDITIONAL UPDATES. PERIODS OF
MVFR TO IFR VSBYS AND MVFR CIGS CAN BE EXPECTED IN STORMS. SKIES
WILL CLEAR SOMEWHAT OVERNIGHT AND WITH THE ADDITION OF PRECIPITATION
TODAY THERE IS THE POTENTIAL FOR SOME FOG OVERNIGHT. WILL INCLUDE A
BRIEF MENTION OF FOG FOR MOST LOCATIONS - THIS WILL NEED TO BE
EXAMINED BY LATER SHIFTS TO LOOK AT CLOUD COVER AND PRECIPITATION.

THREAT THUNDERSTORMS ON TUES WILL BE LIMITED TO NEAR KFAY AND
POSSIBLY KRDU/KRWI. DRIER AND MORE STABLE CONDITIONS SHOULD INHIBIT
THE DEVELOPMENT OF MANY THUNDERSTORMS ON WED AND THU WITH THE
THREAT OF CONVECTION INCREASING ON FRIDAY INTO SATURDAY. PERIODS OF
MVFR CONDITIONS CAN BE EXPECTED IN THUNDERSTORMS AND POSSIBLY DURING
SOME BRIEF EARLY MORNING FOG. -BLAES

&&

.CLIMATE...
GSO                                    RDU
DATE     HIGH/YEAR    HIGH MIN/YEAR    HIGH/YEAR  HIGH MIN/YEAR

THU 28:  100/1952       74/1987        104/1952       75/1997
FRI 29:  101/1952       75/2010        104/1952       76/2002
SAT 30:   97/1954       74/1931        101/1953       75/2008

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR NCZ042-075>078-
084>086-088-089.

&&

SYNOPSIS...BLAES
NEAR TERM...BLAES
SHORT TERM...MWS
LONG TERM...MWS
AVIATION...MWS
CLIMATE...MWS
Hazardous weather outlook, Jul 25, 4:04 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT MON JUL 25 2011

NCZ042-075>078-084>086-088-089-261000-
JOHNSTON-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
404 PM EDT MON JUL 25 2011

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...
ESPECIALLY IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE
ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED STRONG THUNDERSTORMS TUESDAY AFTERNOON MAY PRODUCE
ISOLATED DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST
THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND
MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES EXCEEDING
105 DEGREES DURING THE AFTERNOON.

NCZ007>011-021>028-038>041-043-073-074-083-261000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-ANSON-
404 PM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND LOCALLY
EXCESSIVE RAINFALL. THIS COULD LEAD TO MINOR FLOODING...ESPECIALLY
IN URBAN AREAS. IN ADDITION...THUNDERSTORMS WILL BE
ACCOMPANIED BY EXCESSIVE AMOUNTS OF CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID CONDITIONS WILL RETURN ON THURSDAY AND PERSIST
THROUGH SATURDAY. FRIDAY AND SATURDAY WILL FEATURE THE HOTTEST AND
MOST HUMID CONDITIONS WITH DANGEROUS HEAT INDEX VALUES APPROACHING
105 DEGREES DURING THE AFTERNOON.

In the hours before

Special weather statement, Jul 25, 3:18 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
318 PM EDT MON JUL 25 2011

NCZ041-252015-
WAKE-
318 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE COUNTY THROUGH 415 PM
EDT...

AT 318 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RDU INTERNATIONAL AIRPORT...OR ABOUT 6 MILES NORTHEAST OF CARY...
MOVING EAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...RALEIGH.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3596 7841 3594 7839 3593 7835 3591 7835
      3587 7828 3583 7826 3581 7826 3569 7849
      3577 7883 3578 7886 3587 7884 3593 7881
      3592 7876 3595 7873
TIME...MOT...LOC 1918Z 279DEG 6KT 3585 7873

23
Special weather statement, Jul 25, 3:19 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
319 PM EDT MON JUL 25 2011

NCZ075-252000-
MOORE-
319 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE COUNTY THROUGH 400 PM
EDT...

AT 320 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TAYLORTOWN...OR ABOUT 6 MILES SOUTHWEST OF CARTHAGE...MOVING EAST AT
10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CARTHAGE...WHISPERING
PINES.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3506 7950 3506 7957 3512 7957 3527 7971
      3551 7977 3552 7935 3549 7934 3547 7936
      3539 7928 3535 7927 3530 7919 3527 7922
      3520 7910 3518 7910 3517 7912 3521 7925
      3516 7934 3504 7946
TIME...MOT...LOC 1920Z 268DEG 10KT 3527 7947

ELLIS
Local storm report, Jul 25, 3:58 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON JUL 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     LIGHTNING        3 W RALEIGH             35.80N  78.69W
07/25/2011                   WAKE               NC   TRAINED SPOTTER

            LIGHTNING STRUCK AND STARTED A SMALL FIRE IN THE
            BASEMENT OF A HOME ALONG RIDGE RD NEAR PHYLLIS DR.

&&

EVENT NUMBER RAH1101099

KC
Special weather statement, Jul 25, 4:00 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT MON JUL 25 2011

NCZ040-076-252100-
CHATHAM-LEE-
400 PM EDT MON JUL 25 2011

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS LEE AND CHATHAM
COUNTIES THROUGH 500 PM EDT...

AT 400 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN 5 MILES NORTH OF GOLDSTON...OR ABOUT 8 MILES
SOUTHWEST OF PITTSBORO...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE...PITTSBORO...MONCURE.
HAZARDS INCLUDE...

GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

&&

LAT...LON 3573 7898 3545 7908 3551 7935 3552 7935
      3552 7938 3555 7953 3584 7950
TIME...MOT...LOC 2000Z 282DEG 15KT 3567 7930

ELLIS
Special weather statement, Jul 25, 4:01 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
401 PM EDT MON JUL 25 2011

NCZ026-027-041-252100-
FRANKLIN-NASH-WAKE-
401 PM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS NASH...WAKE AND FRANKLIN
COUNTIES THROUGH 500 PM EDT...

AT 401 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 15 MILES SOUTH OF LOUISBURG...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PILOT...AND...BUNN...
SPRING HOPE.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3609 7798 3580 7803 3579 7825 3581 7825
      3581 7827 3579 7831 3579 7842 3598 7845
TIME...MOT...LOC 2001Z 271DEG 12KT 3589 7834

23
Special weather statement, Jul 25, 4:16 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
416 PM EDT MON JUL 25 2011

NCZ040>042-076-077-252115-
CHATHAM-HARNETT-JOHNSTON-LEE-WAKE-
416 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT...JOHNSTON...WAKE...
LEE AND CHATHAM COUNTIES THROUGH 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MONCURE TO OLIVIA...OR
ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF PITTSBORO TO 10
MILES SOUTH OF SANFORD...MOVING EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BROADWAY...
PINEVIEW...SEMINOLE...NEW HILL...DUNCAN...HOLLY SPRINGS.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.

DEADLY CLOUD TO GROUND LIGHTNING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3522 7916 3524 7917 3527 7922 3530 7919
      3532 7922 3576 7911 3562 7860 3525 7863
      3526 7872 3526 7879 3525 7887 3523 7889
      3521 7903
TIME...MOT...LOC 2016Z 288DEG 11KT 3565 7902 3534 7913

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 8:10 PM EDTAreal Flood AdvisoryRAHAnson, Stanly3 hr
Jul 24, 8:45 PM EDTSpecial Weather StatementRAHMontgomery, Moore60 min
Jul 25, 4:06 AM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Lee, Moore and 4 more15 hr
Jul 25, 2:41 PM EDTSpecial Weather StatementRAHMontgomery, Stanly64 min
Jul 25, 2:46 PM EDTSpecial Weather StatementRAHDurham59 min
Jul 25, 2:48 PM EDTSevere Thunderstorm WarningRAHDurham, Orange25 min
Jul 25, 2:59 PM EDTSpecial Weather StatementRAHSampson, Wayne61 min
Jul 25, 3:04 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph31 min
Jul 25, 3:18 PM EDTSpecial Weather StatementRAHWake57 min
Jul 25, 3:19 PM EDTSpecial Weather StatementRAHMoore41 min
Jul 25, 3:23 PM EDTSevere Thunderstorm WarningRAHWake15 min
Jul 25, 3:47 PM EDTSevere Thunderstorm WarningRAHRandolph43 min
Jul 25, 4:00 PM EDTSpecial Weather StatementRAHChatham, Lee60 min
Jul 25, 4:01 PM EDTSpecial Weather StatementRAHFranklin59 min
Jul 25, 4:09 PM EDTAreal Flood AdvisoryRAHRandolph3 hr
Jul 25, 4:16 PM EDTSpecial Weather StatementRAHHarnett, Lee59 min
Jul 25, 4:34 PM EDTSevere Thunderstorm WarningRAHHarnett, Wake44 min
Jul 25, 4:35 PM EDTSevere Thunderstorm WarningRAHFranklin40 min
Jul 25, 4:39 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham2 hr
Jul 25, 4:41 PM EDTSpecial Weather StatementRAHScotland64 min
Jul 25, 4:42 PM EDTSpecial Weather StatementRAHHalifax63 min
Jul 25, 4:57 PM EDTSevere Thunderstorm WarningRAHJohnston63 min
Jul 25, 5:01 PM EDTSpecial Weather StatementRAHCumberland59 min
Jul 25, 5:08 PM EDTAreal Flood AdvisoryRAHStanly3 hr
Jul 25, 5:14 PM EDTSpecial Weather StatementRAHMontgomery, Stanly61 min
Jul 25, 5:36 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash54 min
Jul 25, 5:44 PM EDTSevere Thunderstorm WarningRAHNash, Wilson46 min
Jul 25, 5:50 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
Jul 25, 6:00 PM EDTSevere Thunderstorm WarningRAHAnson45 min
Jul 25, 6:02 PM EDTSpecial Weather StatementRAHHalifax, Warren58 min
Jul 25, 6:07 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 25, 6:08 PM EDTSpecial Weather StatementRAHFranklin67 min
Jul 25, 6:34 PM EDTSpecial Weather StatementRAHWilson56 min
Jul 25, 6:45 PM EDTSpecial Weather StatementRAHHoke, Richmond, Scotland60 min
Jul 25, 6:48 PM EDTSpecial Weather StatementRAHSampson42 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.